MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; MIDLINE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; MIDLINE CATHETER
Model Number H965464801
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device used in the reported event is expected to be returned to angiodynamics, but has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).Device not yet returned to manufacturer.
 
Event or Problem Description
As reported, an indwelling bioflo midline catheter had to be removed and replaced because the "hub broke." it was indicated that "it may have been cut by the patient." no patient injury was reported.It has been indicated that the used device will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 angiodynamics complaint report was reviewed for the bioflo midline catheter product family and the failure mode "hub broke." no adverse trend was identified.The end user's report of a broken hub is confirmed, as the hub of the catheter on the returned device was broken near the point of insertion into the oversleeve.The hub, itself, was not returned.No manufacturing non-conformances or out-of-specification conditions were observed during the sample evaluation.Although an exact root cause for the damage is unable to be determined, it appears that excessive force was exerted on the valve component resulting in breakage.Angiodynamics' manufacturing process controls for the bioflo midline catheter include visual inspection for molding damage or defects.The directions for use that is supplied in the reported kit contains the following precaution/warning: "it is recommended that only luer lock accessories be used with the bioflo midline catheter with endexo technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections." (b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5864497
Report Number1317056-2016-00121
Device Sequence Number879281
Product Code FOZ
UDI-Device IdentifierH965464801
UDI-PublicH965464801
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K150407
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberH965464801
Device Lot Number5030273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/10/2016
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1